Skip to main content Accessibility help
×
Home

Risperidone induced periorbital oedema

  • Vikrant Bajaj (a1), Ankur Srivastava (a1), Somnath Sengupta (a1), Saurabh Mehrotra (a1), Shaveta Vedi (a1) and Prashant Pathak (a1)...

Abstract

Antipsychotic medications are associated with adverse cutaneous reactions (ACRs) in approximately 2–3% of patients. We present three cases of possible risperidone induced periorbital oedema in the absence of any other systemic or local cause responsible for the oedema. The development of periorbital oedema after the initiation of risperidone therapy, and disappearance after the discontinuation of this drug, suggests a possible causal relationship between periorbital oedema and risperidone. To our knowledge, there are very few reports of risperidone therapy and development of periorbital oedema. Risperidone is a valid and effective choice amongst antipsychotic medications, but these cases call for caution regarding ACRs at the time of prescribing.

Copyright

Corresponding author

*Correspondence E-mail: drvikrantbajaj@yahoo.co.in

References

Hide All
1.Acmorran, W, Krahn, L.Adverse Cutaneous Reactions to Psychotropics drugs. Psychosomatics 1997; 38: 413422.
2.Katz, Y, Goldberg, N, Kivity, S.Localised periorbital edema induced by aspirin. Allergy 1993; 48[5]: 366369.
3.Palungwachira, P, Palungwachira, P, Ogawa, H.Localised periorbital edema induced by Ibuprofen. J Dermatol 2005; 32(12): 969971.
4.Akkaya, C, Sarandol, A, Aydogan, K.Urticaria and angio-oedema due to ziprasidone. J Psychopharmacol 2007; 21(5): 550552.
5.Mishra, B, Sahoo, S, Sarkar, S, Akhtar, S.Clozapine induced angioneurotic edema. Gen Hosp Psychiatry 2007; 29: 7880.
6.Kaizu, K, Abe, N.Drug induced edema. Nippon Rinsho 2005 Jan; 63[1]: 102106.
7.Baldassano, CF, Ghaemi, SN.Generalised edema with risperidone: divalproex treatment. J Clin Psychiatry 1996; 57(9): 422.
8.Sanders, R, Lehrer, D.Edema associated with addition of risperidone to valproate treatment. J Clin Psychiatry 1998; 12: 689–670.
9.Cooney, C, Nagy, A.Angio-oedema associated with risperidone. BMJ 1995; 311[7014]: 1204.
10.Erken, DD, Kilico, O, Okay, IT, Dilbaz, N.A case of angioedema due to risperidone. Bull Clin Psychopharmacol 2007; 17: 198202.
11.Ravasia, S.Risperidone induced edema. Can J Psychiatry 2001 June; 46(5): 453454.

Keywords

Risperidone induced periorbital oedema

  • Vikrant Bajaj (a1), Ankur Srivastava (a1), Somnath Sengupta (a1), Saurabh Mehrotra (a1), Shaveta Vedi (a1) and Prashant Pathak (a1)...

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed